MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM

MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM
Model Number SA-85
Medical Device Problem Codes Misfire (2532); Malposition of Device (2616); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/03/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the placement of an endoanchor using the heli-fx applier, the applier would not disengage.The applier was rotated counterclockwise in an attempt to release the anchor, which then became dislodged and floated towards the head.An attempt to snare the dislodged anchor was unsuccessful, and the anchor was subsequently lodged into an intercostal artery using a gastrointestinal grasper.Placement of additional endoanchors was resumed, but there was difficulty releasing the endoanchor during the next attempt.A new applier was opened and used to successfully place the remaining endoanchors without further issues.The event was resolved by replacing the applier and completing the procedure.Per the physician the cause of the event is undetermined.No additional clinical sequalae was provided and the patient is fine.
 
Additional Manufacturer Narrative
Additional information received: it was confirmed that the endoanchors were implanted prophylactically during the procedure.The applier was inspected with no issues observed prior to use and the instructions for use (ifu) were followed during deployment.One endoanchor was successfully implanted before the reported dislodgment.The endoanchor remains securely lodged inside the patient.No issues occurred with the stent graft that remains in situ.It was noted that the first endoanchor that was deployed was fully intact and not broken/fractured.No error light was present on the applier during the attempt to deploy the next endoanchor.It was reported that the applier did not malfunction but the endoanchor did not release properly and the applier had to be turned counterclockwise to release the endoanchor.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Film analysis conclusion analysis of the pre-implant ct images provided for review did not reveal any obvious anatomical characteristics that could have contributed to the reported deployment issue and dislodgement of the endoanchor.Product analysis there was deformation observed to the proximal end of applier catheter shaft and no damage was evident to the applier housing.Endo anchor was loaded in the applier housing on receipt of the device.The handle was opened, and no fluid or blood was observed within the handle.There were no loose connections or components observed.No corrosion was observed to the circuit board or connector pins.The battery was removed and measured 8v.A new battery was attached, and the unit powered up in an error state.The eeprom was read and it presented the following codes (locn x code): oa x 05 battery low detection, 0bxoe apply ready, 0cx07 battery voltage low, 0dx17 fatal.The device was restarted in factory mode with the blue error light on, forward light flashing, back light on.The forward button was pressed, and the motor rotated.The returned endoanchor was successfully deployed.No deformation evident to the re mainder of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis conclusion the reported inaccurate delivery and dislodgement of the endoanchor can be confirmed; however, the exact cause of the event could not be determined.Lack of pre-implant ct¿s did not allow for a thorough assessment of the pre-implant anatomy.Images during implant of the endoanchors were not available for review.It is possible that the event was anatomical related; implanting within irregular or eccentric thrombus, calcification, and/or plaque may compromise endoanchor penetration or fixation.Possible procedural related causes include not positioning the guide and applier 90° perpendicular to endograft, engaging areas of loose fabric or fabric not in apposition to the native vessel wall or engaging a stent, and not maintaining constant position, pressure support throughout the endoanchor deployment sequence.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX AAA
Common Device Name
ENDOVASCULAR SUTURING SYSTEM
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24543688
Report Number9612164-2026-01204
Device Sequence Number9386069
Product Code OTD
UDI-Device Identifier00763000645113
UDI-Public(01)00763000645113(17)271215(10)0013192519
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA-85
Device Catalogue NumberSA-85
Device Lot Number0013192519
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer03/09/2026
04/07/2026
05/05/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date03/30/2026
05/01/2026
05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale